MAUDE Adverse Event Report: BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE; SET, IV FLUID TRANSFER

BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE; SET, IV FLUID TRANSFER
Model Number MV0520
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd smartsite¿ vialshield closed vial access device experienced component separation and leakage.The following information was provided by the initial reporter: lead chemo tech experienced breakage of the syringe luer tip that resulted in leakage of the chemotherapy medication.
 
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.(b)(4).Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: no product or photo was returned by the customer.The customer complaint of separation could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed because the lot number is unknown.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.

Brand Name
BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE
Common Device Name
SET, IV FLUID TRANSFER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15480635
Report Number2243072-2022-01621
Device Sequence Number15163381
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown